Alert archive / Kansas / Flash Flood Warnings in 2014

Flash Flood Warning 5, NWS Goodland, KS

June 5, 2014Gove County, Logan County, Kansas

NWS Goodland, KS issued this flash flood warning at Jun 5, 2014, 3:20 AM CDT for Gove County, Logan County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2014, 3:20 AM CDT (08:20 UTC)
Expired
Jun 5, 2014, 6:30 AM CDT
In force
3 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

Counties Gove County, KS, Logan County, KS

The radar

The Goodland radar (KGLD), 105 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 187 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1897 J/kg
Mixed-layer CIN
-224 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
187 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

772 
WGUS53 KGLD 050820
FFWGLD
KSC063-109-051130-
/O.NEW.KGLD.FF.W.0005.140605T0820Z-140605T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
320 AM CDT THU JUN 5 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  GOVE COUNTY IN WEST CENTRAL KANSAS...
  SOUTHEASTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...

* UNTIL 630 AM CDT

* AT 319 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN WITH ANOTHER 
  1 TO 3 INCHES EXPECTED OVER THE NEXT HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GOVE...RUSSELL SPRINGS AND THE MONUMENT ROCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3869 10089 3871 10121 3900 10120 3901 10043
      3896 10014 3870 10015

$$

HUSTED
2 follow-up statements
120 
WGUS73 KGLD 050917
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
317 AM MDT THU JUN 5 2014

KSC063-109-051130-
/O.CON.KGLD.FF.W.0005.000000T0000Z-140605T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KS-GOVE KS-
417 AM CDT THU JUN 5 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR GOVE AND SOUTHEASTERN
LOGAN COUNTIES UNTIL 630 AM CDT...

AT 416 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE MOVED ACROSS THE WARNED 
AREA. 2 TO 4 INCHES OF RAIN FELL OVER THE PAST HOUR. RAINFALL WILL 
COME TO AN END OVER THE NEXT 30 MINUTES AS THE STORMS MOVE EAST.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...GOVE...
RUSSELL SPRINGS AND THE MONUMENT ROCKS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 3869 10089 3871 10121 3900 10120 3901 10043
      3896 10014 3870 10015

$$

HUSTED
496 
WGUS73 KGLD 051124
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
524 AM MDT THU JUN 5 2014

KSC063-109-051139-
/O.EXP.KGLD.FF.W.0005.000000T0000Z-140605T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOGAN KS-GOVE KS-
624 AM CDT THU JUN 5 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR GOVE AND
SOUTHEASTERN LOGAN COUNTIES WILL BE ALLOWED TO EXPIRE AT 530 AM
MDT/630 AM CDT/...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3869 10089 3871 10121 3900 10120 3901 10043
      3896 10014 3870 10015

$$

024

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 12:24 AM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, Jun 5, 12:24 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1124 PM MDT WED JUN 4 2014

.UPDATE...
ISSUED AT 1120 PM MDT WED JUN 4 2014

UPGRADED TO A TORNADO WATCH IN SOUTHWESTERN AREAS AS SUPERCELL IN
EAST CENTRAL COLORADO CONTINUES TO MOVE EAST SOUTHEAST OVER
THE NEXT FEW HOURS. RIGHT MOVER MOTIONS WOULD TAKE IT SOUTH OF
INTERSTATE 70 IN KANSAS OVERNIGHT. OTHER ELEVATED STORMS NORTH OF
INTERSTATE 70 COULD PRODUCE LARGE HAIL.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 226 PM MDT WED JUN 4 2014

A SHORT WAVE TROUGH EMBEDDED IN THE ZONAL UPPER FLOW MOVES EAST OF
THE ROCKIES AND ACROSS THE NORTHERN HIGH PLAINS AND THEN NORTHERN
SECTIONS OF THE CENTRAL HIGH PLAINS REGION TONIGHT.  SOME CONVECTIVE
FEEDBACK FEATURES ARE SHOWING UP IN ADVANCE OF THE UPPER TROUGH
ACROSS THE NORTHWEST TO NORTHERN PORTIONS OF THE FORECAST AREA
BETWEEN 00Z-06Z THIS EVENING...WHICH MATCHES UP REASONABLY WELL
WITH THE HIGHER QPF FIELDS DEPICTED ACROSS THE NORTHERN SECTIONS OF
THE FORECAST AREA OVERNIGHT.

EXTENDING FROM SOUTH CENTRAL KANSAS TO EASTERN NEW MEXICO THERE IS A
NEARLY STATIONARY BOUNDARY THAT REMAINS IN PLACE THROUGH THE
OVERNIGHT HOURS AS SURFACE HIGH PRESSURE SLIDES OFF TO THE EAST AND
THE SURFACE LOW REMAINS GENERALLY IN PLACE OVER EASTERN NEW MEXICO.
A PORTION OF THE SURFACE LOW EXTENDS NORTHWARDS AS A WEAK INVERTED
TROUGH/LEE TROUGH.  AN AREA OF THUNDERSTORMS IS EXPECTED TO FIRE
ALONG AND NORTH OF THE BOUNDARY BY 06Z...WITH THE POSSIBILITY OF
SOME STORM REACHING ACROSS THE SOUTH AND SOUTHEAST PORTION OF THE
FORECAST AREA.  ADDITIONAL STORMS MAY ALSO DEVELOP IN THE
CONVERGENCE ZONE ALONG THE LEE SURFACE TROUGH/INVERTED TROUGH OVER
EASTERN COLORADO.  IF THAT HAPPENS...THE STORMS ACROSS THE NORTH MAY
EVENTUALLY PHASE IN WITH THE STORMS ACROSS THE SOUTH AS WINDS TURN
EAST/SOUTHEAST OVERNIGHT WITH AN INCREASING LOW LEVEL JET WITH
LOCALIZED INTENSIFICATION OF STORMS BETWEEN 05-09Z AND ADDITIONAL
DEVELOPMENT ALONG OUTFLOW BOUNDARIES WHICH WILL BE FOLLOWED AFTER
09Z BY MORE WIDESPREAD RAIN SHOWERS AND ISOLATED THUNDERSTORMS.  A
FEW SEVERE THUNDERSTORMS ARE POSSIBLE AS THE SWATH OF STORMS MOVE
ACROSS THE AREA.  CURRENT FEELING BEST CHANCE WILL BE ACROSS THE
FAR SOUTHEAST REACHES OF THE FORECAST AREA.

WITH PRECIPITATION EXPECTED ACROSS MUCH OF THE FORECAST AREA WITH
EARLY MORNING RH VALUES NEARING SATURATION...COULD SEE SOME AREAS OF
FOG BETWEEN 09-13Z IN THE WAKE OF THE STORMS ACROSS THE CENTRAL
PORTIONS OF THE FORECAST AREA.  CONFIDENCE IS NOT HIGH ON THIS...SO
HAVE LEFT IT OUT FOR NOW.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 226 PM MDT WED JUN 4 2014

UPPER FLOW WILL BE WESTERLY FROM THURSDAY NIGHT THROUGH SATURDAY.
SURFACE HIGH PRESSURE WILL CONTINUE OVER THE CENTRAL PLAINS THROUGH
FRIDAY NIGHT.  A COLD FRONT WILL MOVE INTO THE AREA SATURDAY MORNING
WITH ANOTHER SURGE OF HIGH PRESSURE FOLLOWING.

THE NAM BRINGS SEVERAL SHORTWAVES THROUGH THE FLOW AND ACROSS THE FA
FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT. SATURDAY DOES NOT APPEAR
TO HAVE ANY SHORTWAVE ENERGY. THERE IS 1000-2000 J/KG OF CAPE
AVAILABLE EACH DAY. WIND SHEAR OF 35 TO 45KTS SHOULD SUPPORT SEVERE
THUNDERSTORMS THURSDAY NIGHT AND FRIDAY. PLAN TO TIE HIGHER POPS
NEAR THE FRONT FOR THURSDAY NIGHT.  30-40 PERCENT POPS WILL BE OVER
THE SOUTHWEST FA NEAR THE FRONT WITH SLIGHT CHANCE POPS IN THE
NORTHEAST. PLAN TO KEEP POPS AT SLIGHT SLIGHT CHANCE FRIDAY MORNING
AND THEN INCREASE THEM TO HIGHER CHANCE POPS IN THE AFTERNOON WHEN
THE SHORTWAVE MOVES INTO THE AREA AND THE WARM FRONT MOVES BACK
NORTH ACROSS THE FA. LIKELY POPS LOOK GOOD FOR FRIDAY NIGHT WHEN
THERE IS GOOD MOISTURE AND DYNAMICS. CHANCES WILL START TO DECREASE
FROM WEST TO EAST AFTER MIDNIGHT FRIDAY NIGHT AS THE SHORTWAVE MOVES
EAST. SATURDAY WILL START WITH CHANCE POPS IN THE EAST WITH THE
EXITING SHORTWAVE DECREASING TO SLIGHT CHANCE POPS IN THE SOUTHWEST.
LOW CHANCE POPS WILL BE PLACED NORTH OF THE FRONT SATURDAY AFTERNOON
WITH HIGHER CHANCE POPS NEAR THE FRONT IN THE SOUTHEAST ZONES.

MIN TEMPERATURES WILL REMAIN IN THE UPPER 50S/LOWER 60S THURSDAY
NIGHT AND FRIDAY NIGHTS.  MAX TEMPERATURES FRIDAY WILL BE IN THE
UPPER 70S. MAX TEMPERATURES SATURDAY WILL BE COOLER BEHIND THE FRONT
WITH READINGS IN THE LOWER TO MID 70S.

IN THE EXTENDED...(SATURDAY NIGHT THROUGH WEDNESDAY)...

WESTERLY FLOW WILL CONTINUE THROUGH THIS PART OF THE FORECAST AS
WELL.  SURFACE HIGH PRESSURE WILL CONTINUE THROUGH MONDAY.  A
SURFACE TROUGH WILL MOVE INTO EASTERN COLORADO TUESDAY AND THEN MOVE
SOUTH OF THE AREA WEDNESDAY. NUMEROUS SHORTWAVES WILL PROVIDE THE
FORCING FOR AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. MAX
TEMPERATURES WILL WARM FROM THE LOWER 70S TO THE MID 80S BY
WEDNESDAY.  MIN TEMPERATURES WILL VARY IN THE 50S WITH SOME LOWER
60S IN THE EAST BY TUESDAY NIGHT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1120 PM MDT WED JUN 4 2014

MOIST LOW LEVEL UPSLOPE WINDS WILL RESULT IN LOWERING CEILINGS
OVERNIGHT AND THROUGH THE MORNING AND POSSIBLY EARLY AFTERNOON
HOURS ON THURSDAY. THUNDERSTORMS OVERNIGHT COULD IMPACT EITHER
KGLD OR KMCK WITH IFR CONDITIONS AND GUSTY WINDS.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...024
SHORT TERM...LOCKHART
LONG TERM...FS
AVIATION...024
Hazardous weather outlook, Jun 4, 4:06 PM CDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
306 PM MDT WED JUN 4 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-051245-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
306 PM MDT WED JUN 4 2014 /406 PM CDT WED JUN 4 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS FAR EASTERN COLORADO
AFTER 5 PM. THESE STORMS WILL MOVE EAST ACROSS SOUTHWEST NEBRASKA
AND NORTHWEST KANSAS OVERNIGHT. ISOLATED SEVERE STORMS ARE
POSSIBLE WITH LARGE HAIL AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FROM THURSDAY INTO SATURDAY NIGHT...SCATTERED THUNDERSTORMS WILL
CONTINUE ACROSS THE AREA. SOME OF THESE STORMS COULD BECOME SEVERE
AND PRODUCE LOCALLY HEAVY RAINFALL.

MORE THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE TRI STATE
AREA FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 5, 1:53 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1253 AM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             GOODLAND                39.35N 101.71W
06/05/2014  M0.75 INCH       SHERMAN            KS   OFFICIAL NWS OBS

            PENNY SIZE HAIL AT NWS GOODLAND.

&&

BRB
Special weather statement, Jun 5, 2:02 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
102 AM MDT THU JUN 5 2014

KSZ013-014-027-028-050730-
LOGAN-SHERMAN-THOMAS-WALLACE-
102 AM MDT THU JUN 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN
COUNTY IN NORTHWEST KANSAS...LOGAN COUNTY IN WEST CENTRAL KANSAS AND
WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 100 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GOODLAND TO 16 MILES
SOUTH OF RULETON TO WESKAN...MOVING EAST AT 25 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

&&

LAT...LON 3879 10205 3891 10205 3914 10200 3946 10205
      3949 10117 3909 10121 3878 10156
TIME...MOT...LOC 0702Z 272DEG 20KT 3939 10169 3912 10180
          3887 10192

HUSTED
Special weather statement, Jun 5, 2:08 AM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
108 AM MDT THU JUN 5 2014

KSZ028-029-050745-
GOVE-LOGAN-
208 AM CDT THU JUN 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND GOVE
COUNTY IN WEST CENTRAL KANSAS...

AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SCOTT STATE LAKE TO
12 MILES SOUTHEAST OF THE MONUMENT ROCKS TO 6 MILES SOUTH OF UTICA...
MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3869 10016 3869 10090 3872 10105 3899 10093
      3901 10014
TIME...MOT...LOC 0708Z 248DEG 25KT 3874 10085 3868 10056
          3856 10015

HUSTED
Local storm report, Jun 5, 2:13 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
113 AM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     HAIL             TRIBUNE                 38.47N 101.75W
06/05/2014  M0.88 INCH       GREELEY            KS   TRAINED SPOTTER

            REPORT RECEIVED VIA SPOTTER NETWORK.

&&

BRB
Local storm report, Jun 5, 2:49 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
149 AM MDT THU JUN 05 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0147 AM     HAIL             13 NW LEOTI             38.62N 101.53W
06/05/2014  E0.88 INCH       WICHITA            KS   TRAINED SPOTTER

            PENNY TO NICKEL SIZE HAIL AND ESTIMATED 40 TO 50 MPH
            WINDS.

&&

BRB
Special weather statement, Jun 5, 3:10 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
210 AM MDT THU JUN 5 2014

KSZ042-050830-
WICHITA-
310 AM CDT THU JUN 5 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR WICHITA COUNTY IN WEST CENTRAL KANSAS...

AT 308 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF MARIENTHAL...MOVING EAST AT 35
MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3849 10123 3870 10133 3871 10130 3870 10112
      3848 10113
TIME...MOT...LOC 0811Z 251DEG 31KT 3864 10118

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 11:17 PM CDTSpecial Weather StatementGLDSherman28 min
Jun 5, 1:37 AM CDTSevere Thunderstorm WarningGLDGreeley, Wallace53 min
Jun 5, 1:45 AM CDTTornado Warning Tornado observedGLDGreeley30 min
Jun 5, 1:52 AM CDTSpecial Weather StatementGLDSherman, Thomas, Wallace8 min
Jun 5, 1:54 AM CDTTornado WarningGLDGreeley36 min
Jun 5, 2:02 AM CDTSpecial Weather StatementGLDSherman, Wallace28 min
Jun 5, 2:08 AM CDTSpecial Weather StatementGLDGove37 min
Jun 5, 2:20 AM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace55 min
Jun 5, 2:24 AM CDTSevere Thunderstorm WarningGLDGreeley, Wichita51 min
Jun 5, 2:56 AM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas49 min
Jun 5, 3:10 AM CDTSpecial Weather StatementGLDWichita20 min
Jun 5, 3:32 AM CDTSevere Thunderstorm WarningGLDGove43 min
Jun 5, 3:51 AM CDTFlash Flood WarningGLDGove, Graham, Sheridan3 hr
Jun 5, 4:12 AM CDTSpecial Weather StatementGLDTrego33 min

Nearby

Flash Flood Warnings in Kansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.